Skip to content


  • Research Article
  • Open Access

Extinction and Decay Estimates of Solutions for a Class of Porous Medium Equations

Journal of Inequalities and Applications20072007:087650

Received: 3 April 2007

Accepted: 6 September 2007

Published: 5 November 2007


The extinction phenomenon of solutions for the homogeneous Dirichlet boundary value problem of the porous medium equation , is studied. Sufficient conditions about the extinction and decay estimates of solutions are obtained by using -integral model estimate methods and two crucial lemmas on differential inequality.


Porous MediumEstimate MethodModel EstimateDirichlet BoundaryIntegral Model


Authors’ Affiliations

Department of Mathematics, Southeast University, Nanjing, China
College of Mathematics and Physics, Nanjing University of Information Science and Technology, Nanjing, China


  1. Ferreira R, Vazquez JL: Extinction behaviour for fast diffusion equations with absorption. Nonlinear Analysis: Theory, Methods & Applications 2001,43(8):943–985. 10.1016/S0362-546X(99)00178-9MathSciNetView ArticleMATHGoogle Scholar
  2. Leoni G: A very singular solution for the porous media equation when . Journal of Differential Equations 1996,132(2):353–376. 10.1006/jdeq.1996.0184MathSciNetView ArticleMATHGoogle Scholar
  3. Peletier LA, Zhao JN: Source-type solutions of the porous media equation with absorption: the fast diffusion case. Nonlinear Analysis: Theory, Methods & Applications 1990,14(2):107–121. 10.1016/0362-546X(90)90018-CMathSciNetView ArticleMATHGoogle Scholar
  4. Li Y, Wu J: Extinction for fast diffusion equations with nonlinear sources. Electronic Journal of Differential Equations 2005,2005(23):1–7.MathSciNetMATHGoogle Scholar
  5. Anderson JR: Local existence and uniqueness of solutions of degenerate parabolic equations. Communications in Partial Differential Equations 1991,16(1):105–143. 10.1080/03605309108820753MathSciNetView ArticleMATHGoogle Scholar
  6. Anderson JR: Necessary and sufficient conditions for the unique solvability of a nonlinear reaction-diffusion model. Journal of Mathematical Analysis and Applications 1998,228(2):483–494. 10.1006/jmaa.1998.6165MathSciNetView ArticleMATHGoogle Scholar
  7. Chen SL: The extinction behavior of the solutions for a class of reaction-diffusion equations. Applied Mathematics and Mechanics 2001,22(11):1352–1356.MathSciNetView ArticleMATHGoogle Scholar
  8. Chen SL: The extinction behavior of solutions for a reaction-diffusion equation. Journal of Mathematical Research and Exposition 1998,18(4):583–586.MathSciNetMATHGoogle Scholar
  9. Liu W: Periodic solutions of evolution-laplacian equations with a nonlinear convection term. International Journal of Mathematics and Mathematical Sciences 2007, 2007: 10 pages.View ArticleMathSciNetGoogle Scholar


© Wenjun Liu et al. 2007

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.